PS1.159Risk of urinary tract infections in diabetic patients

Author(s): 
Carmen María López Ríos(1), J Zarco Manjavacas(1), A Ubiña Carbonero(1), FJ Cervilla Suarez(1), JP García Paine(1), J Paz Galiana(2)
(1) Hospital Regional de Málaga, Urgencias, Málaga, Spain
(2) Hospital de Tomelloso, Urgencias, Ciudad Real, Spain
Corresponding author: Mrs Carmen María López Ríos, Hospital Regional de Málaga, Emergency, Málaga, Spain.
E-mail: carmenmlopezrios@gmail.com
Text: 
Personal History: No known drug allergies. Ex smoker for 40 years. Dependent for basic activities of daily living. Hypertension, Chronic obstructive pulmonary disease, permanent atrial fibrillation, acute myocardial infarction in 2007, senile dementia, prostate cancer 15 years ago.
Current treatment: pantoprazole, Adiro, triflusal, torasemide, amiodarone, spironolactone, isosorbide mononitrate, Atrovent, Ventolin, Spiriva, lorazepam, Tardyferon.
Anamnesis: 85 year old male who came to emergency department with gait disorders and swallowing liquids difficulties. 8 days prior consultation regarding benzodiazepine poisoning episode. Since then, her daughter refers that he did not complete improvement of the medical picture with persistent unstable gait and exacerbation of symptoms of dementia with worsening at night. It is derived from the Primary Care Centre to screen for new cerebrovascular event.
Physical examination: Neurological examination: no alteration of cranial nerves. No alterations in the strength or sensitivity, unstable gait with small shuffling steps. Osteo-tendon reflexes present.
Rest of exploration: anodyne.
Diagnosis: stroke vs pharmacological intoxication.
Complementary tests: Blood test: no significant findings. Urinalysis: nitrites +, leukocytes +++. Benzodiazepines positive. Cranial CT: marked enlargement of the lateral ventricular system and of the third ventricle, which could be related to normal pressure hydrocephalus; hypoattenuation of the periventricular white matter; marked sulcus along convexity in relation to cortical atrophy.
Evolution: the patient was discharged with follow-up by Neurology consultation in the Memory Unit for organization of further tests and follow-up by Neurosurgery consultation.
Conclusion: the appearance of symptoms of dementia in elderly patients with polypharmacy forces us to look for possible causes such as infection or intoxication, in addition to role out a cerebrovascular event.
Keywords: ataxia, polymedicated patient, dementia